Alert archive / Colorado / Red Flag Warnings in 2025

Red Flag Warning 36, NWS Pueblo, CO

August 4, 2025Chaffee County, Lake County, Colorado

NWS Pueblo, CO issued this red flag warning at Aug 4, 2025, 2:52 PM MDT for Chaffee County, Lake County, Colorado. It took effect at Aug 5, 2025, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 4, 2025, 2:52 PM MDT (20:52 UTC)
In effect from
Aug 5, 2025, 11:00 AM MDT
Expired
Aug 5, 2025, 8:00 PM MDT
In force
9 hr
Issued by
NWS Pueblo, CO

Counties Chaffee County, CO, Lake County, CO

The radar

The Grand Junction radar (KGJX), 168 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.9 hours before the alert went out and 489 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2025-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 118 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2025-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
118 J/kg
Mixed-layer CIN
-288 J/kg
Mixed-layer LCL
2052 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

789 
WWUS85 KPUB 042052
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
252 PM MDT Mon Aug 4 2025

COZ220-051300-
/O.NEW.KPUB.FW.W.0036.250805T1700Z-250806T0200Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-
252 PM MDT Mon Aug 4 2025

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT TUESDAY FOR 
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 220...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in 
effect from 11 AM to 8 PM MDT Tuesday.

* AFFECTED AREA...Fire Weather Zone 220.

* TIMING...From 11 AM to 8 PM MDT Tuesday.

* WINDS...West 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* IMPACTS...Elevated fire danger is expected. Fires will catch 
  and spread rapidly and erratically.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
3 follow-up statements
042 
WWUS85 KPUB 050928
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
328 AM MDT Tue Aug 5 2025

COZ220-060130-
/O.CON.KPUB.FW.W.0036.250805T1700Z-250806T0200Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-
328 AM MDT Tue Aug 5 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY 
FOR FIRE WEATHER ZONE 220...

* AFFECTED AREA...Fire Weather Zone 220.

* TIMING...From 11 AM this morning to 8 PM MDT this evening.

* WINDS...West 20 to 30 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 8 percent.

* IMPACTS...Elevated fire danger is expected. Fires will catch 
  and spread rapidly and erratically.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
580 
WWUS85 KPUB 052019
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
219 PM MDT Tue Aug 5 2025

COZ220-061230-
/O.NEW.KPUB.FW.A.0029.250807T1700Z-250808T0200Z/
/O.CON.KPUB.FW.W.0036.000000T0000Z-250806T0200Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-
219 PM MDT Tue Aug 5 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
220...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONE 220...

The National Weather Service in Pueblo has issued a Fire Weather
Watch for gusty winds and low relative humidity, which is in
effect from Thursday morning through Thursday evening.

* AFFECTED AREA...Fire Weather Zone 220.

* TIMING...For the Red Flag Warning, until 8 PM MDT this 
  evening. For the Fire Weather Watch, from Thursday morning 
  through Thursday evening.

* WINDS...West 10 to 20 mph with gusts up to 40 mph both today and
  Thursday.

* RELATIVE HUMIDITY...As low as 7 percent today, and as low 11
  percent on Thursday.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
524 
WWUS85 KPUB 060218
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
818 PM MDT Tue Aug 5 2025

COZ220-061830-
/O.EXP.KPUB.FW.W.0036.000000T0000Z-250806T0200Z/
/O.CON.KPUB.FW.A.0029.250807T1700Z-250808T0200Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-
818 PM MDT Tue Aug 5 2025

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONE 220...
...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONE 220...

* AFFECTED AREA...Fire Weather Zone 220.

* TIMING...From Thursday morning through Thursday evening.

* WINDS...West 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 5 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Aug 4, 2:43 PM MDT, 9 minutes earlier. Its key messages:

  • Isolated severe risk continues this afternoon across the far southeast plains, with hail larger than 2 inches, wind gusts over 60 mph and isolated tornadoes.
  • Hot, with near record temperatures and elevated to critical fire weather concerns through the work week.
  • A slow increase in available moisture and daily showers and storms through the work week.
  • Cooler with higher chances of showers and storms for the weekend and into early next week.
Area forecast discussion, Aug 4, 2:43 PM MDT, 9 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
243 PM MDT Mon Aug 4 2025

.KEY MESSAGES...

- Isolated severe risk continues this afternoon across the far
  southeast plains, with hail larger than 2 inches, wind gusts
  over 60 mph and isolated tornadoes.

- Hot, with near record temperatures and elevated to critical
  fire weather concerns through the work week.

- A slow increase in available moisture and daily showers and
  storms through the work week.

- Cooler with higher chances of showers and storms for the
  weekend and into early next week.

&&

.SHORT TERM /THROUGH TUESDAY/...
Issued at 239 PM MDT Mon Aug 4 2025

Relatively quiet so far today across the area, with little to
no returns noted on radar. Expect that to generally continue for
most areas this afternoon into the evening, however, continue
to closely monitor for isolated thunderstorm development over
the far southeast plains by mid to late afternoon. Upper ridging
with substantial drying will continue through the period, and
really help to limit precip development, even over the higher
terrain. Lee troughing and backed surface flow has allowed an
axis of higher dewpoint air to reach the far southeast plains
today though, with values in the upper 60s to around 70 degrees
in place. This moisture along with steeper lapse rates is
yielding a strongly unstable environment with CAPE values
approaching 5000 j/kg. Veering and strengthening flow is also
supporting higher bulk values across the southeast plains, with
values of 50-60kt in place. Again, upper ridging will help to
limit precip/storm development, but think the surface trough/dew
point discontinuity will be enough to develop isolated storm
development this afternoon. With these values in place, the
storms that develop will quickly become severe with hail larger
than 2 inches, wind gusts over 60 mph, and a tornado or two the
main hazards. Should see whatever develops end by mid evening.
Some guidance hinting at some additional development later
tonight over the far eastern plains, but think the chances are
higher to the east and have kept pops low later tonight.

Hot and dry weather will be in place on Tuesday, again with
little to no precip expected over the area. Made minimal
adjustments to Tuesday's high temps with the highest
temperatures around 100 over the plains. Getting pretty close to
Heat Advisory values, mainly over El Paso, eastern Fremont, and
Pueblo counties. Have opted to not issue at this time, but will
continue to keep a close eye on it. Did lower dew points on
Tuesday, especially over and west of the I- 25 corridor. This
will support min RH values in the single digits over many
locations. With the highest winds located over the Continental
Divide/central mountains, did go with a Red Flag Warning for
this area to account for this increased fire danger.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Issued at 320 AM MDT Mon Aug 4 2025

Tuesday Night-Thursday...Latest models remain in good agreement
of keeping generally modest westerly flow aloft across the
region through the middle of the work week, with the center of a
large upper high remaining quasi-stationary across central New
Mexico, as a few minor short waves translate across the faster
zonal flow across the Northern Tier. This will keep very dry air
(PWATS currently 20-30 percent of normal across the Great Basin
and Desert SW) in place, with an expected slow increase in
available moisture Wednesday and Thursday, leading to the
potential for a few isolated high based afternoon showers and
storms both days, mainly over the higher terrain.

Temperatures above seasonal levels and near records (see
climate section) are expected. NBM temperatures are slightly
cooler than some statistical guidance through out the week, and
will need to monitor the potential need for heat advisories
across portions of the plains. In addition, passing waves
through out the week will bring slight increases in afternoon
winds leading to elevated fire danger, especially along the
Continental Divide and into the the San Luis Valley.

Friday-Monday...Again, latest models are consistent of a
stronger wave translating across the Intermountain West and
Northern Rockies through the day Friday, which sends a cold
front across Eastern Colorado Friday night. This will bring in
cooler temperatures and better available moisture, especially
across eastern Colorado, for good chances of afternoon showers
and storms as well as the potential for severe weather across
the plains on Saturday. This cooler and wetter pattern,
especially for Eastern Colorado, continues into early next week,
with at and below seasonal temperatures and expected daily
chances of showers and storms.

&&

.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1116 AM MDT Mon Aug 4 2025

VFR conditions and dry weather are expected across the TAF sites
this period. Winds will generally be light and diurnally driven,
however, gusts in the low 20kt range are likely this afternoon.

&&

.CLIMATE...
Issued at 320 AM MDT Mon Aug 4 2025

Records for           Aug 5,       Aug 6,       Aug 7,       Aug 8
             ALS:   92F (2024),  91F (2023),  90F (1977),  88F (2000)
             COS:   93F (1980),  96F (2021),  97F (1980),  96F (1969)
             PUB:  102F (2022), 104F (1969), 104F (1995), 104F (1969)

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 11 AM to 8 PM MDT Tuesday for COZ220.

&&

SHORT TERM...RODRIGUEZ
LONG TERM...MW/RODRIGUEZ
AVIATION...RODRIGUEZ
CLIMATE...MW
Hazardous weather outlook, Aug 4, 11:25 AM MDT, 3 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1125 AM MDT Mon Aug 4 2025

COZ058>089-093>099-051730-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1125 AM MDT Mon Aug 4 2025

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

One or two severe thunderstorms are possible this afternoon into
early evening, along and east of a Las Animas to Kim line.
Thunderstorms in this area will be capable of producing very large
hail in excess of 2 inches in diameter, and wind gusts over 60
mph. An isolated tornado is also possible. The main window for
severe thunderstorms will be after 2 PM through 8 PM.

Spotty, elevated fire weather conditions are possible this afternoon
along the Continental Divide and across the San Luis Valley.
Humidity values will fall to under 15 percent, however, wind gusts
will generally remain less than 25 mph.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Unseasonably warm and near record temperatures are expected
across the area through the end of the work week. This will keep
elevated fire weather conditions across the higher terrain along
the Continental Divide and into the San Luis Valley through the
week, with only a few isolated high based showers and storms
possible Wednesday through Friday, as available moisture slow
increases across the area once again.

A cold front looks to move across Eastern Colorado late Friday
night, which will bring cooler temperatures a better chances
of daily showers and thunderstorms for the weekend and into
early next week, especially across the southeast mountains
and plains.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.

RODRIGUEZ

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 7:07 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBBaca38 min
Aug 3, 7:40 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBBaca20 min
Aug 4, 3:50 PM MDTSpecial Weather StatementPUBBent25 min
Aug 4, 4:12 PM MDTSpecial Weather StatementPUBKiowa33 min
Aug 4, 4:20 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBBent, Kiowa, Prowers40 min
Aug 4, 4:27 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBBent33 min
Aug 4, 4:58 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBBent, Kiowa, Prowers32 min
Aug 4, 5:00 PM MDTSevere Thunderstorm WarningPUBBent, Kiowa, Prowers30 min
Aug 4, 5:31 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBBent29 min
Aug 4, 5:43 PM MDTFlash Flood WarningPUBBent3 hr
Aug 4, 5:56 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBBent34 min

Nearby

Red Flag Warnings in Colorado, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.